Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 152, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Sep 26, 1998, 1:21 AM CDT for Portage County, Shawano County, Wisconsin. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 26, 1998, 1:21 AM CDT (06:21 UTC)
- Expired
- Sep 26, 1998, 2:25 AM CDT
- In force
- 64 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
Counties Portage County, WI, Shawano County, WI
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 775 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGRB 260621 RRA SVRGRB WIC097-115-260725- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 121 AM CDT SAT SEP 26 1998 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN PORTAGE COUNTY IN CENTRAL WISCONSIN SHAWANO COUNTY IN NORTHEASTERN WISCONSIN * UNTIL 225 AM CDT * AT 120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 5 MILES NORTHEAST OF STEVENS POINT. THE STORM WAS MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PERU BY 130 AM CDT ROSHOLT BY 135 AM THIS STORM CONTAINS HAIL UP TO ONE INCH IN DIAMETER. MOVE TO A STURDY SHELTER AND STAY AWAY FROM WINDOWS. PLH/TK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 2:45 PM CDT, 10 hours 36 minutes earlier.
Area forecast discussion, Sep 25, 2:45 PM CDT, 10 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 245 PM CDT FRI SEP 25 1998 MAIN FCST CONCERN OVERNIGHT IS CHC FOR SHOWERS AND THUNDERSTORMS. LATEST VIS IMAGERY SHOWS LINGERING LOW CLDS ASSOC WITH LLVL MOISTURE AXIS ORIENTATED SW/NE ACROSS THE STATE LATE THIS AFTERNOON. SFC ANALYSIS SHOWS CLD FRONT MAKING VERY SLOW PROGRESS EASTWARD ACROSS THE CWA WITH CLEARING SKIES AND DRIER AIR FILTERING ACROSS NW WI ATTM. ETA SUGGESTS FNT WILL NOT MAKE IT MUCH FURTHER THAN A GRB TO LSE BY THIS EVENING BEFORE BECOMING QUASISTATIONARY. BNDY LYR SOUTH OF THE FRNT BCMING INCREASINGLY MOIST WITH SFC DWPTS CREEPING INTO THE LOW 70S OVR S IOWA. AFT SUNSET...MODELS FCST IMPRESSIVE 850 LLJ TO DEVLOP OVR CENTRAL PLAINS WITH NOSE OF 60+ KT WINDS FCST TO IMPINGE ON SOUTHRN MN AND SOUTHWEST WI BY 06Z SATURDAY. AXIS OF STNG LVL MCON/LIFT FCST TO DEVLOP FROM SOUTHERN MN TO SOUTHWEST WI BY 06Z. ETA QPF FITS THIS SCENARIO FOCUSING MAX PRECIP OVER SOUTHERN MN INTO SOUTHWEST WI BY MIDNIGHT. MODELS TRY TO PUSH LLVL BC ZONE NORTHEAST INTO N WI SAT MORNING. NRTHRN PUSH OF BC ZONE WITH ASSOC MCON/LIFT UNCLEAR AND WILL DEPEND ON WHERE AND EXTEND OF MCS THAT DEVELOPS THIS EVENING. SUGGEST LATE WOR&DING FOR N/NE WI AS PRECIP WILL LIKELY NOT MAKE IT INTO THAT AREA UNTIL AFT MIDNIGHT. QUIDANCE MIN TEMPS LOOK REASONABLE. EB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 12:26 AM CDT | Severe Thunderstorm Warning | GRB | Waupaca | 49 min |
| Sep 26, 1:01 AM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 44 min |
| Sep 26, 1:33 AM CDT | Severe Thunderstorm Warning | GRB | Brown | 47 min |
| Sep 26, 1:51 AM CDT | Severe Thunderstorm Warning | GRB | Marathon | 64 min |
| Sep 26, 3:31 AM CDT | Flash Flood Warning | GRB | Brown, Outagamie | 119 min |
| Sep 26, 4:00 AM CDT | Severe Thunderstorm Warning | GRB | Brown | 30 min |
| Sep 26, 4:19 AM CDT | Severe Thunderstorm Warning | GRB | Kewaunee, Manitowoc | 31 min |
| Sep 26, 7:15 AM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 60 min |
| Sep 26, 10:34 AM CDT | Severe Thunderstorm Warning | GRB | Door | 31 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.